Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 63, NWS Green Bay, WI

September 23, 2016

NWS Green Bay, WI issued this small craft advisory at Sep 23, 2016, 3:52 AM CDT. It took effect at Sep 23, 2016, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2016, 3:52 AM CDT (08:52 UTC)
In effect from
Sep 23, 2016, 7:00 AM CDT
Expired
Sep 23, 2016, 5:33 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

396 
WHUS73 KGRB 230852
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CDT FRI SEP 23 2016

...LARGE WAVES EXPECTED TO DEVELOP TODAY...

.NORTHEAST WINDS GUSTING TO 10 TO 20 KNOTS WILL CAUSE WAVES TO
BUILD ACROSS THE LAKE MICHIGAN NEARSHORE WATERS TODAY. THE ONSHORE
FLOW IS EXPECTED TO CAUSE WATER TO PILE UP, WITH WAVES REACHING 3
TO 5 FEET. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE TONIGHT,
ALLOWING WAVES TO FALL TO 2 TO 4 FEET.

LMZ541>543-231700-
/O.NEW.KGRB.SC.Y.0063.160923T1200Z-160924T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
352 AM CDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
3 follow-up statements
891 
WHUS73 KGRB 231441
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT FRI SEP 23 2016

...GUSTY NORTHEAST WINDS TO CONTINUE INTO THE AFTERNOON...

.SUSTAINED NORTHEAST WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO
BUILD ACROSS THE LAKE MICHIGAN NEARSHORE WATERS TODAY. THE ONSHORE
FLOW IS EXPECTED TO CAUSE WATER TO PILE UP...WITH WAVES REACHING
3 TO 5 FEET. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE
TONIGHT...ALLOWING WAVES TO FALL TO 2 TO 4 FEET.

LMZ541>543-232100-
/O.CON.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
941 AM CDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS...DIMINISHING THROUGH THE
  AFTERNOON.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
838 
WHUS73 KGRB 232015
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT FRI SEP 23 2016

...GUSTY NORTHEAST WINDS TO CONTINUE INTO EARLY THIS EVENING...

.SUSTAINED NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CAUSE 3 TO 5
FOOT WAVES TO PERSIST INTO EARLY THIS EVENING ALONG THE SHORELINE
OF LAKE MICHIGAN. WINDS ARE EXPECTED TO TURN EASTERLY AND EASE
TO 10 TO 15 KTS TONIGHT...ALLOWING WAVES TO FALL TO 2 TO 4 FEET.

LMZ541>543-240000-
/O.CON.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
315 PM CDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS...DIMINISHING EARLY THIS
  EVENING.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT LATE THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MPC
279 
WHUS73 KGRB 232233
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT FRI SEP 23 2016

...NORTHEAST WINDS AND WAVES SUBSIDING THIS AFTERNOON...

.NORTHEAST WINDS ARE SLOWLY SUBSIDING THIS AFTERNOON, AND NOW
MOSTLY RANGE BETWEEN 10 TO 15 KTS. OBSERVATIONS FROM THE COAST
GUARD AT STURGEON BAY AND THE NORTHERN LAKE MICHIGAN BUOY ALSO
SUGGEST THAT WAVES HAVE DIMINISHED AS WELL, SO THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. HOWEVER, NORTHEAST TO EAST WINDS WILL
PERSIST BETWEEN 10 TO 15 KNOTS TONIGHT, WHICH WILL CREATE CHOPPY
CONDITIONS ON THE LAKE AND BAY. SMALL CRAFT SHOULD STILL EXERCISE
CAUTION TONIGHT.

LMZ541>543-232345-
/O.CAN.KGRB.SC.Y.0063.000000T0000Z-160924T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
533 PM CDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

MPC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:48 AM CDT, 4 minutes earlier.

Area forecast discussion, Sep 23, 3:48 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
348 AM CDT FRI SEP 23 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 348 AM CDT Fri Sep 23 2016

Latest surface analysis shows a cold front has settled south
across northern Illinois early this morning. This front is
forecast to remain well to our south today and tonight, before
lifting back north on Friday as a warm front across the upper
Mississippi Valley.

The passage of the cold front will mark a return to temperatures
around normal for this time of year, as well as a well needed
break from heavy rain. Despite the break from heavy rain, there
will still be chances of rain during this period. Today some weak
mid level frontogenesis will bring the chance for showers across
the far southern cwa. Given the lift will be weak, chances will be
low today. Some dry air advecting in across the north could break
some sun out near the Michigan border, with areas that manage to
break out in sun climbing close to 70 degrees.

Small rain chances will continue tonight and Friday morning as the
aforementioned front lifts north across the Mississippi Valley as
weak isentropic lift is noted across the southern and western cwa.
Limited instability during this period will preclude the mention
of thunder during this period, as only showers are expected.

.LONG TERM...Saturday Night Through Thursday
Issued at 348 AM CDT Fri Sep 23 2016

500mb trough across the western United States will eject
northeast out of the Rockies into the northern plains on Saturday,
then into Ontario Sunday night. At the surface, a deepening low
pressure system will move into Canada Sunday morning with
associated cold front approaching the state. This system will
bring another round of rain to the region.

Preferred the ECMWF solution which would bring a chance of rain
into our western counties late Saturday night. Went with likely
chances of rain across the west Sunday morning, and then likely
chances across the east Sunday afternoon. The rain will linger
into the evening across eastern Wisconsin. There will be a break
in the rain Sunday night, but cool cyclonic flow will bring a
chance of showers later Sunday night across the north, and across
the entire area on Monday into Tuesday. Dry conditions will
prevail Wednesday and Thursday. Only minor changes made to
max/min temperatures.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 951 PM CDT Thu Sep 22 2016

Late this evening, a surface front is shifting south of Wisconsin
while an 850 front slides southward over the state. A mix of IFR
and MVFR cigs with isolated light showers or sprinkles will be
associated with this 850 front.  Patchy fog will also be possible
tonight. Drier air pouring in from the north should improve
northern and Northeast Wisconsin to VFR conditions Friday morning
as high pressure drifts over the northern Great Lakes Region. Cigs
over Central and East Central Wisconsin may improve to lower end
vfr cigs later Friday morning, with scattered showers lifting
back north as the surface front begins to move north again.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......TDH
Hazardous weather outlook, Sep 22, 2:23 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT THU SEP 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
223 PM CDT THU SEP 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

RUNOFF FROM WEDNESDAY NIGHT/S RAINS WILL CONTINUE TO RESULT IN
SOME FLOODING OF LOW-LYING AREAS IN CENTRAL WISCONSIN
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-231930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
223 PM CDT THU SEP 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING
COULD POSE A HAZARD TO BOATERS.

SKOWRONSKI/MPC

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.